MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X 11MM X 23MM; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-US 9MM X 6DEG X 11MM X 23MM; INTERVERTEBRAL BODY FUSION DEVICE.
Model Number 48951096
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Cage main body fracture intra-op was confirmed via visual inspection, x-ray images and correspondence.Conclusion: the root causes of the reported cage fracture include: (1) no distraction was applied during cage insertion; (2) applied cantilever force.
 
Event or Problem Description
It was reported that plif was done at l3-5.When inserting the cage in the procedure of the monopotal plf and straightening the diagonal cage using the impactor, it broke at the grip portion behind the cage.After that, the remained cage was tried to be removed with punch, but the cage was broken and only the fragments were removed, therefore, the vertebrae was scraped and made spade in the cage part and it was removed.After that, the cage was implanted with bipolar plf and the operation was succeeded.

Brand Name
9MM X 6DEG X 11MM X 23MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7099457
Report Number3004024955-2017-00041
Device Sequence Number11071458
Product Code MAX
UDI-Device Identifier07613327117561
UDI-Public(01)07613327117561(11)161208(10)AY26
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48951096
Device Catalogue Number48951096
Device Lot NumberAY26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;